Alert archive / California / Wind Advisories in 2006
Wind Advisory 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 22, 2006, 2:33 PM PST for Inyo County, California. It took effect at Nov 22, 2006, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 2:33 PM PST (22:33 UTC)
- In effect from
- Nov 22, 2006, 10:00 PM PST
- Expired
- Nov 23, 2006, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 222233 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 233 PM PST WED NOV 22 2006 CAZ519-230645- /O.NEW.KVEF.WI.Y.0032.061123T0600Z-061123T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 233 PM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. A PACIFIC STORM SYSTEM AND ASSOCIATED FRONT WILL MOVE ONSHORE ALONG THE WEST COAST TONIGHT. WESTERLY WINDS ALONG THE EASTERN SIERRA SLOPES ARE EXPECTED TO INCREASE STARTING THIS EVENING WITH GUSTS OVER 60 MPH POSSIBLE STARTING LATE THIS EVENING FOR ELEVATIONS OVER 7000 FEET. WINDS ARE EXPECTED TO RAPIDLY DIMINISH BY THURSDAY MORNING. A WIND ADVISORY FOR ELEVATIONS OVER 7000 FEET MEANS THAT WINDS OF 40 TO 49 MPH AND/OR FREQUENT WIND GUSTS OF 60 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KVEF 230508 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 908 PM PST WED NOV 22 2006 CAZ519-231200- /O.CON.KVEF.WI.Y.0032.061123T0600Z-061123T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 908 PM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A PACIFIC STORM SYSTEM AND ASSOCIATED FRONT WILL MOVE ONSHORE ALONG THE WEST COAST TONIGHT. THIS SYSTEM WILL BE RESPONSIBLE FOR STRONG WESTERLY WINDS OVER THE EASTERN SLOPES OF THE SOUTHERN SIERRA. WIND GUSTS TO OVER 40 MPH HAD BEEN REPORTED AT ASPENDELL BY 9 PM WEDNESDAY EVENING AND ARE EXPECTED TO REACH TO 60 MPH OR GREATER THROUGH 4 AM THURSDAY MORNING ABOVE THE 7000 FOOT LEVEL. THESE WINDS ARE THEN EXPECTED TO RAPIDLY DIMINISH BY EARLY THURSDAY MORNING. A WIND ADVISORY FOR ELEVATIONS OVER 7000 FEET MEANS THAT WINDS OF 40 TO 49 MPH AND/OR FREQUENT WIND GUSTS OF 60 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 231133 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 AM PST THU NOV 23 2006 CAZ519-231245- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-061123T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 333 AM PST THU NOV 23 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. STRONG WINDS OVER THE HIGHEST ELEVATIONS OF THE SIERRAS WILL DIMINISH RAPIDLY EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 22, 8:50 AM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Nov 22, 8:50 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PST WED NOV 22 2006 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING HIGH CLOUDS ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST TONIGHT WILL PUSH A COLD FRONT THROUGH THE AREA ON THANKSGIVING DAY...BRINGING SEASONABLY COOL TEMPERATURES FOR THE HOLIDAY WEEKEND. ANOTHER STORM SYSTEM WILL BRING A SMALL CHANCE OF RAIN AND SNOW SHOWERS TO THE SOUTHERN GREAT BASIN SUNDAY NIGHT AND MONDAY. && .UPDATE...TWO SENSORS STARTING TO SHOW WINDY CONDITIONS NEAR THE TEST SITE SO WILL ISSUE AN UPDATE FOR NYE/ESMERALDA ZONE. REST OF FORECAST LOOKS FINE. ON A SIDE NOTE...WFO VEF IS AWARE OF A PROBLEM WITH THE GRIDS NOT MAKING IT TO THE REGIONAL WEB FARM WHICH CAUSES THE INTERNET PAGES TO NOT DISPLAY THE ICONS PROPERLY. TROUBLESHOOTING IS CURRENTLY BEING DONE TO FIX THE PROBLEM AND UPDATED GRIDS WILL BE SENT ACROSS AS SOON AS IT IS WORKING. NO TIME ESTIMATE AT THE MOMENT. && .SHORT TERM...VERY LITTLE CHANGE FROM PREVIOUS THINKING. SATELLITE SHOWS CIRRUS CONTINUING TO STREAM OVERHEAD IN SOUTHWEST FLOW AHEAD OF SHORTWAVE TROUGH NEAR 46N 134W. THIS TROUGH WILL PUSH INTO THE PUGENT SOUND AREA LATE THIS EVENING...AND AN ASSOCIATED DRY COLD FRONT WILL SLIDE SOUTH THROUGH THE SOUTHERN GREAT BASIN INTO THE MOJAVE DESERT THROUGH THURSDAY. THE FRONT APPEARS RATHER DIFFUSE...AS THE WIND SHIFT LINE...TEMPERATURE GRADIENT...AND DEWPOINT GRADIENT ARE NOT COINCIDENT. THUS...THE COLD ADVECTION WILL PROBABLY OCCUR RATHER GRADUALLY OVER A DAY OR TWO...AS OPPOSED TO THE SUDDEN PLUNGES OFTEN SEEN IN THE WAKE OF AN ARCTIC FRONT EAST OF THE ROCKIES. TEMPERATURE TRENDS FROM PREVIOUS SHIFTS LOOKED GOOD AND DID NOT MAKE ANY MAJOR CHANGES. BY FRIDAY TEMPERATURES WILL BE QUITE CLOSE TO NORMAL FOR LATE NOVEMBER...WHICH WILL KINDA FEEL COLD COMPARED TO THE RECENT WARMTH. .LONG TERM...WEAK SHORTWAVE PROGGED TO MOVE ACROSS THE CWA ON SATURDAY. MODELS SHOW THIS INITIAL SHORTWAVE TO BE RATHER DRY WITH MAINLY HIGH LEVEL MOISTURE SPREADING OVER THE REGION. MAIN EFFECT WILL BE COOLER TEMPERATURES WITH GUIDANCE BRINGING AFTERNOON TEMPERATURES DOWN AROUND 4-6 DEGREES FROM FRIDAY. SECOND AND DEEPER SHORTWAVE EXPECTED TO MOVE INTO THE AREA SUNDAY WITH ADDITIONAL COOLING ALONG WITH MORE MOISTURE. GFS HAS BEEN TRENDING DEEPER WITH THE TROUGH AND SPREADS QPF OVER THE NORTHERN AREAS OF THE CWA SUNDAY AFTERNOON AND OVER THE EASTERN HALF OF THE CWA BY SUNDAY NIGHT. GFS IS ALSO SHOWING A FAIRLY STRONG VORT MAX ROTATING AROUND THE BASE OF THE TROUGH ACROSS SOUTHERN NEVADA AND HAVE ELECTED TO EXTEND POPS FURTHER SOUTH DUE TO THIS FEATURE. HAVE ADDED POPS INTO THE LOCAL MOUNTAINS ALONG WITH NORTHERN MOHAVE COUNTY. TROUGH QUICKLY EXITS THE AREA MONDAY FOLLOWED BY A COOL NORTHWEST FLOW. THIS TREND IS FORECAST TO CONTINUE INTO WEDNESDAY WITH TEMPERATURES NEAR NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.